Florida, 2012Damaging Winds in Florida, October 7, 2012
October 7, 2012 · NWS JAX · 4 events in 3 counties and zones
A surface front was stalling over NE Florida. This feature combined with unstable air and passing upper level short wave trough energy fire storms during the evening, which produced locally severe winds and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface front was stalling over NE Florida. This feature combined with unstable air and passing upper level short wave trough energy fire storms during the evening, which produced locally severe winds and heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 7, 1:42 PM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Oct 7, 1:42 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT SUN OCT 7 2012
.SHORT TERM...
THIS AFTERNOON THROUGH TONIGHT...MAINLY ISOLD TO SCT AFTERNOON
CONVECTION EXPECTED TO BEGIN WITHIN NEXT 2 HOURS AND THEN PERSIST
INTO THE EVENING HOURS BEFORE ENDING BY AROUND MIDNIGHT. MID/UPPER
TROUGH AXIS OVER THE W CENTRAL GULF EXPECTED TO AMPLIFY OVERNIGHT
ALLOWING THE WEAK FRONTAL BOUNDARY OVER THE CENTRAL SECTIONS TO CWA
TO STALL. FOG DEVELOPMENT WILL BE POSSIBLE OVER PORTIONS OF THE CWA
BY EARLY MORNING BUT NO WIDESPREAD DENSE FOG EXPECTED ATTM. MINS IN
THE 60S TO NEAR 70 EXPECTED.
COLUMBUS DAY...MID/UPPER LEVEL SHORTWAVE TROUGH COMING NEWD OUT OF
THE GULF OF MEXICO EXPECTED TO INDUCE WEAK FRONTAL WAVE THAT WILL
HELP TO BOOST PRECIP POTENTIAL INTO THE CHANCE TO LIKELY RANGE OVER
NE FL WITH SLIGHTLY LOWER CHANCES IN SE GA. BASED ON SREF GUIDANCE
RAINFALL AMOUNTS GENERALLY LIGHT WITH PROJECTED QUARTER UP TO HALF
INCH POSSIBLE...ESPECIALLY OVER NE FL. AXIS OF RELATIVELY HIGH
PRECIP CHANCE MAY SHIFT TO THE E COAST BY LATE AFTN/EVENING AS THE
WEAK WAVE OF LOW PRES MOVES ENE. TEMPS HELD DOWN BY CLOUDS AND
PRECIP IN THE UPPER 70S N ZONES TO MID 80S S ZONES. MON NIGHT...
SHORTWAVE TROUGHING MOVES E OF THE AREA FOLLOWED BY WEAK SUBSIDENCE
AND LOWER RAIN CHANCES MOVE IN. CHANCE POPS MAINLY IN THE EVENING
NEAR 30-40% OVER THE ERN ZONES TAPER TO 10-20% N ZONES. SFC HIGH
PRES BUILDS N OF THE AREA HELPING TO SHIFT WEAK FRONTAL BOUNDARY S
OF THE AREA. TUE MORNING TEMPS MAY FALL BELOW 60 OVER SE GA AS DRIER
AIR ADVECTS IN.
TUESDAY AND WEDNESDAY...SFC HIGH PRES BUILDS IN FROM THE NW WITH
SIGNIFICANTLY DRIER AIR EXPECTED. ON TUE...SOME SLIGHT CHANCE OF A
SHOWER OVER THE SE ZONES DUE TO BREEZY NELY FLOW BUT NIL POPS FOR
WED. GENERALLY ZONAL FLOW ALOFT BECOMES SLIGHTLY NW BY LATE WED.
TEMPS WILL BE A FEW DEGREES LOWER THAN THEY HAVE BEEN AND SEEM TO BE
A FIRST TASTE OF FALL...ALBEIT HIGHS IN LOWER TO MID 80S AND UPPER
50S AND LOWER/MID 60S LOW TEMPS.
.LONG TERM...
A BROAD LONG WAVE TROUGH WILL BE OVER THE ERN CONUS THU AND FRI AND
SHIFTS DOWNSTREAM WHILE A DEEP LAYER HIGH MOVES E TO NE ACROSS THE N
GULF COAST. BY THE WEEKEND...THE LONGWAVE TROUGH WILL HAVE LIFTED
OUT ALLOWING THE DEEP LAYER RIDING TO DOMINATE THE SE CONUS AND
ACTUALLY THEN MOVES OUT TO THE ATLC BY LATE IN THE EXTDD. AT
SFC...HIGH PRES WILL BE LOCATED N OF THE AREA WITH MEAN FLOW FROM
THE NE AND E WITH ANOTHER SURGE OF NELY WINDS COMING IN OVER THE
WEEKEND AS THE SFC HIGH BUILDS OVER THE MID ATLC STATES. MODEL CROSS
SECTIONS SHOW ONLY SHALLOW MOISTURE PROFILE WITH DRY CONDITIONS
ALOFT...WITH PERHAPS AN UPTICK IN PRECIP POTENTIAL DURING THE
WEEKEND AS THE NE TO E FLOW DEEPENS UP TO 700 MB...WITH SUBSEQUENT
INCREASED MOISTURE. ISOLD SHOWERS PREDICTED FOR SAT AND SUN FOR
COASTAL AREAS. TEMPS WILL BE CLOSE TO CLIMATOLOGY.
&&
.AVIATION...SCATTERED MID TO LATE AFTERNOON SHOWERS AND THUNDERSTORMS
WILL DEVELOP ACROSS NE FL AS THE EAST COAST SEA BREEZE MOVES INLAND.
HAVE VCSH AT ALL NE FL TERMINALS AFT 21Z. OTHERWISE PREVAILING
VFR THIS EVE. AREAS OF FOG ARE EXPECTED AGAIN TONIGHT AND HAVE
MVFR VSBY AT ALL TERMINALS AFT 08Z. AMENDMENTS MAY BE NEEDED
EARLY MONDAY MORNING.
&&
.MARINE...A WEAK PRESSURE PATTERN WILL CONTINUE THROUGH MONDAY.
LIGHT AND VARIABLE WINDS BECOMING ONSHORE 5 TO 10 KNOTS ALONG
THE COAST IN THE AFTERNOON. WINDS AND SEAS WILL INCREASE MONDAY NIGHT
THROUGH TUESDAY IN THE WAKE OF THE FRONT...WITH SMALL CRAFT EXERCISE CAUTION
CONDITIONS POSSIBLE.
RIP CURRENTS: LOW RISK THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 78 58 78 / 10 40 20 10
SSI 71 81 64 77 / 20 60 30 20
JAX 69 83 66 79 / 20 60 30 20
SGJ 73 83 71 81 / 20 50 40 20
GNV 69 85 65 83 / 30 60 30 20
OCF 69 87 66 85 / 30 60 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/PETERSON/WALKER
Hazardous weather outlook, Oct 7, 6:35 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT SUN OCT 7 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-081200-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
735 PM EDT SUN OCT 7 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING.
A FEW OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS...FREQUENT
LIGHTNING AND HEAVY DOWNPOURS. PATCHY FOG IS EXPECTED TO DEVELOP
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EARLY IN THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Oct 7, 5:45 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT SUN OCT 7 2012
FLZ023-024-GAZ164-072330-
BAKER-CHARLTON-NASSAU-
645 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BAKER...SOUTHERN CHARLTON AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...
AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER CHARLTON COUNTY...MOVING SOUTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3054 8211 3046 8194 3029 8205 3037 8223
TIME...MOT...LOC 2246Z 293DEG 7KT 3041 8209
ENYEDI
Special weather statement, Oct 7, 6:27 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
727 PM EDT SUN OCT 7 2012
FLZ023>025-080015-
BAKER-DUVAL-NASSAU-
727 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BAKER...EXTREME WESTERN DUVAL AND EXTREME SOUTHWESTERN NASSAU
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM
EDT...
AT 727 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF MACCLENNY...MOVING
SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND GLEN SAINT MARY AND MACCLENNY THROUGH 815 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3018 8224 3036 8223 3037 8218 3036 8215
3037 8211 3036 8209 3036 8206 3038 8203
3021 8198
TIME...MOT...LOC 2327Z 329DEG 6KT 3030 8214
ENYEDISpecial weather statement, Oct 7, 6:33 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
733 PM EDT SUN OCT 7 2012
FLZ040-080000-
MARION-
733 PM EDT SUN OCT 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM
EDT...
AT 733 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES EAST OF
ROMEO TO 7 MILES WEST OF RAINBOW LAKES ESTATES...MOVING EAST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ROMEO...RAINBOW LAKES ESTATES AND DUNNELLON THROUGH 800 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2904 8246 2904 8247 2904 8254 2905 8254
2921 8254 2922 8253 2922 8241 2926 8241
2927 8225 2902 8225
TIME...MOT...LOC 2333Z 261DEG 4KT 2917 8231 2912 8256
ENYEDIThunderstorm Wind, Baker
- When
- October 7, 6:35 PM EST
- Where
- Baker County, 0.6 mi W of Macclenny
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.280, -82.130
Multiple reports of trees and power lines blown down were relayed to the NWS. The time of damage was based on radar.
Thunderstorm Wind, Alachua
- When
- October 7, 8:15 PM EST
- Where
- Alachua County, 3.01 mi SSE of Haile
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.660, -82.550
Trees were blown down in the spotter's neighborhood.
Thunderstorm Wind, Bradford
- When
- October 7, 8:15 PM EST
- Where
- Bradford County, 5.43 mi W of Lawtey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.040, -82.170
A spotter reported tree damage in New River from thunderstorm winds.
Thunderstorm Wind, Alachua
- When
- October 7, 8:49 PM EST
- Where
- Alachua County, 1.39 mi ENE of Newberry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.660, -82.600
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, October 7, 2012$14,000 · 1 in hail · 6 events
- Frost and Freeze in Colorado, October 7 to 8, 20125 events
- Waterspouts in Lake Erie, October 7, 20123 events
- Frost and Freeze in Utah, October 7, 20121 event
- Frost and Freeze in Oregon, October 7, 20121 event
- Frost and Freeze in California, October 7, 20121 event
- Hail in North Carolina, October 7, 20120.75 in hail · 1 event
- Waterspout in Lake Ontario, October 7, 20121 event
- Funnel Cloud in North Carolina, October 7, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411642, 411643, 411644, 411645.